Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Stomach upset,indigestion,irritable bowel - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   I have been having tummy problems for the past 3 weeks now ever since I started working on this particular project, which involves being in an a/c room from 9 to 6 and having outside food for lunch everyday. Even breakfast. So for these three weeks iv been visiting the restroom at least twice a day. Even at work. What could it be?
Doctor :   Hi
User :   Hello Doc
Doctor :   May I know your age and gender?
User :   im 25/ male
Doctor :   Do you have abdominal pain, cramps?
Doctor :   Are you passing liquid stools?
User :   nope...
User :   yes liquid stools
User :   everyday... for the last 3 weeks...
Doctor :   Do you feel like passing stools immediately after a meal?
User :   yes but not often!
Doctor :   Do you have other associated symptoms such as nausea, vomiting, burning abdominal sensation?
User :   its so serious that even when I cough and sneeze and can feel it coming out! its embarassing!
User :   nausea yes. and feel tired most of the time
Doctor :   Have you had similar symptoms in the past?
User :   nope. not in the past.
Doctor :   Do you have any other medical illness such as diabetes/hypertension/gastritis/liver diseases in the past?
Doctor :   Have you seen a doctor or taken any treatment fro the current problem?
User :   but I must tell u, I have been on anti depressants and anxiety medicines for the past 3 years. And have not been visiting my psychiatrist for the past 2 months. I have stopped these medicines on my own
Doctor :   Ok
User :   and its been about 4 weeks since I had stopped these medicines.
Doctor :   Ok
User :   no I have not visited a doc yet regarding this problem
Doctor :   May I know what medications you were on?
User :   yes, it was paxidep, and
User :   etizola
User :   pramirol
User :   and inderal, which I had stopped a year ago
User :   so what could it be?
Doctor :   Let me brief you.
User :   yes...
Doctor :   The probably cause for your symptoms is hypermotility of the gut.
Doctor :   The condition is known as irritable bowel.
User :   but for such a long duration?
Doctor :   It may have occurred due to the recent stress and lifestyle changes or probably due to drug withdrawl.
Doctor :   Yes, this condition is a long standing one.
User :   oh. i would have never thought! stopping my previous medication can cause this?
Doctor :   You may have to restart on the medications, proper stress management and adequate diet regulations should help you.
Doctor :   Yes, medical drugs withdrawl too can lead to the same problem.
User :   now, I do plan to visit my psychiatrist soon, but because of my hectic schedule im not able to... But can i start on my medication rightaway?
User :   i mean the paxidep, etizola, and pramirol
User :   and is there a need to visit a specialist?
Doctor :   I would suggest you to try the lifestyle modifications, be regular with your diet,
Doctor :   You can use lomotil to prevent the episodes of loose stool in the mean time.
User :   Yes because I do not want to go back to those medicines. I really want to quit it. So so what do you suggest I do without going back to those medicines
User :   referring to the anti anxiety and depressants
Doctor :   Visit your doctor, who can assess your condition and based on your current symptoms of depression/anxiety he can modify the drugs
Doctor :   There are chances of the drugs being reduced.
User :   ok...
User :   r u talking about visiting my psychiatrist?
Doctor :   Hence I would suggest you to use the help of the psychiatrist to modify the drugs.
User :   ok but for now, is there a need to visit a general physician for prescription of drugs? or the psychiatrist directly?
Doctor :   Lomotil is an OTC medication, used to reduced the symptoms of hyper motility.
Doctor :   You can try this medication,
Doctor :   get your lifestyle modified and diet changed if feasible.
User :   great. thanks doc. You've been very patient and helpful... anything else I need to know? before signing off?
Doctor :   Consult your psychiatrist for the modifying your drugs.
Doctor :   Have you followed what i have suggested?
Doctor :   Do you have any other query?
User :   I have understood what u have said. and thanks a lot for your time and patience. That will be all doctor. thanks and have a nice day
Doctor :   Thanks for consulting me. Bye for now.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor